Not sure whether to have another steroid injection??

Just hoping for some shared experience / advice please ...

I started mtx in mid August and have so far had 2 IM steroid injections to keep me going until the mtx starts working.

I saw my consultant at the end of October and he said that if after 8 weeks from my last injection I'm ok then the mtx is working. If I flare again then to increase the mtx and have another injection.

Well it's 8 weeks this Wednesday and I wouldn't exactly say I'm flaring but I certainly know the steroid is wearing off. My knuckles are sore and red and all the usual bits are starting to hurt. Now at the minute I can live with the steroid but don't know if I'm better to have the injection as clearly there's some inflammatory processes going on and the steroid will protect my joints. Equally I don't want to have the steroid if it isn't necessary and I can cope without it right now, of course that might change!!

My last bloods were a month ago and my crp had gone up. Had some more bloods done last week and going to see my GP for results on Wednesday. My GP is really not clued up about the best treatments but is always happy to go with whatever my consultant wants and is very supportive.

Thanks Rosie x

4 Replies

oldestnewest
  • Hi Rosie. Don't just put up with it - have another steroid injection if it's recommended. My RA is not stable yet and I've had quite a few to tide me over. Your rheumy knows what he's doing, and you shouldn't have to suffer unnecessary pain. Good luck. Angela x

  • I have had a steroid injection every month for the past Dix months. I don't think I could have coped without it, but ring either the Rheumy helpline or the nras helpline and they will advise you. Xx

  • Thanks everyone for your great advice and I think allanah you're right I'll give them a call at nras as they are always so lovely. Just rang my GP surgery and my crp is a little higher than before but not dramatic. Let you know how I get on

  • Well today I have gone from feeling uncomfortable to flaring in 12 hours, I think, is this possible ... feeling pants :(((( guess that answers my question!!

You may also like...